Alert archive / California / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 1, NWS Eureka, CA
NWS Eureka, CA issued this severe thunderstorm warning at Aug 7, 2006, 12:59 PM PDT for Trinity County, California. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2006, 12:59 PM PDT (19:59 UTC)
- Expired
- Aug 7, 2006, 1:45 PM PDT
- In force
- 46 min
- Issued by
- NWS Eureka, CA
- Area
- Counties, with a storm outline in the text
County Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 99 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 8.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -730 J/kg
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KEKA 072000 SVREKA CAC105-072045- /O.NEW.KEKA.SV.W.0001.060807T1959Z-060807T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EUREKA CA 1259 PM PDT MON AUG 7 2006 THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL TRINITY COUNTY IN NORTHWEST CALIFORNIA * UNTIL 145 PM PDT * AT 1255 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 10 MILES SOUTHEAST OF PEANUT...OR ABOUT 7 MILES WEST OF YOLLA BOLLY DISTRICT RANGER STATION...AND MOVING NORTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4023 12308 4039 12300 4054 12312 4046 12337 $$ BURGER
2 follow-up statements
000 WWUS56 KEKA 072026 SVSEKA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EUREKA CA 124 PM PDT MON AUG 7 2006 CAC105-072045- /O.CON.KEKA.SV.W.0001.000000T0000Z-060807T2045Z/ TRINITY CA- 124 PM PDT MON AUG 7 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 145 PM PDT FOR CENTRAL TRINITY COUNTY... AT 118 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED JUST SOUTH OF PEANUT...OR ABOUT 15 MILES SOUTH OF HAYFORK...MOVING NORTHWEST AT 10 MPH. THE STORM WILL IMPACT HIGHWAY 36 AND PEANUT WITHIN THE NEXT 15 MINUTES. LAT...LON 4023 12308 4039 12300 4054 12312 4046 12337 $$ BURGER
000 WWUS56 KEKA 072045 SVSEKA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EUREKA CA 144 PM PDT MON AUG 7 2006 CAC105-072054- /O.EXP.KEKA.SV.W.0001.000000T0000Z-060807T2045Z/ TRINITY CA- 144 PM PDT MON AUG 7 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TRINITY COUNTY WILL BE ALLOWED TO EXPIRE AT 145 PM PDT... THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE LIMITS. SMALL HAIL AND GUSTY WINDS CAN BE EXPECTED IN THE PEANUT AREA...HOWEVER...FOR THE NEXT 30 MINUTES. LAT...LON 4023 12308 4039 12300 4054 12312 4046 12337 $$ BURGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 5:30 AM PDT, 7 hours 29 minutes earlier.
Area forecast discussion, Aug 7, 5:30 AM PDT, 7 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 530 AM PDT MON AUG 7 2006 .SYNOPSIS...AN UPPER LEVEL LOW SOUTHWEST OF PT ARENA WILL MOVE OVER NORTHWEST CALIFORNIA TODAY...AND THEN SLOWLY EXIT TO THE NORTHEAST INTO OREGON TONIGHT. THIS UPPER LEVEL LOW WILL BRING A THREAT OF THUNDERSTORMS...MAINLY TO INTERIOR PORTIONS OF NORTHWEST CALIFORNIA TODAY THROUGH THIS EVENING. A DEEP MARINE LAYER WILL CONTINUE TO PUSH TOWARDS THE COAST TODAY THROUGH TUESDAY MORNING. && .DISCUSSION...THUNDERSTORMS DEVELOP OVER TRINITY AND SISKIYOU COUNTIES FOR THE SECOND DAY IN A ROW YESTERDAY. STORMS MOVED INTO OR DEVELOPED OVER DEL NORTH COUNTY AND OVER THE COASTAL WATERS SUNDAY AFTERNOON AND EVENING. CONVECTION TODAY WILL BE SIMILAR...PERHAPS STRONGER ACROSS TRINITY COUNTY...AS AN UPPER LOW SOUTHWEST OF PT ARENA...TRACKS NORTHEASTWARD RIGHT OVER THE AREA THIS AFTERNOON. LARGE HAIL AND LOCALLY HEAVY RAIN IS THE MAIN CONCERN AT THIS POINT. WITH 700-500MB SOUTHEAST-EAST FLOW...AN ISOLATED TSTM OVER THE COAST AND OVER THE COASTAL WATERS IS DEFINITELY IN THE CARDS. WE MIGHT STILL SEE SOME LIGHTNING ON THE BACKSIDE OF THE COLD CORE TONIGHT...THOUGH 500MB TEMPERATURES ARE ONLY FORECASTED TO DIP TO -16C. EXPECT GOOD WARMING...AND INCREASING STABILITY...ON TUE AS AN UPPER RIDGE BUILDS AND DRY WEST TO SOUTHWEST FLOW ALOFT DEVELOPS. WARMING TREND WILL CONTINUE INTO WED AS LO LVL NORTHERLY FLOW INCREASES ALONG THE COAST. THE WARMING TREND WILL CEASE ON THU AS ANOTHER UPPER TROUGH DEVELOPS OFFSHORE THE COAST. THIS TROUGH WILL MOST LIKELY LINGER OVER OR JUST OFFSHORE THE COAST FOR SEVERAL DAYS...FOR PERHAPS MORE CONVECTION OPPORTUNITIES THU AND AGAIN ON SAT AND SUN. FOR NOW...WE WILL KEEP JUST A SLIGHT CHANCE OF TSTMS OVER THE ALPS IN TRINITY COUNTY ON THURSDAY. THE SOUTHWEST FLOW AHEAD OF THE TROUGH MIGHT BE TOO STRONG/DRY FOR TSTMS. ACTIVITY MAY END UP FIRING UP NORTH AND NORTHEAST OF THE ALPS. EASTERLY 700-500MB FLOW SATURDAY THROUGH SUNDAY LOOKS SLIGHTLY BETTER FOR CONVECTION. GFS HAS BEEN INCONSISTENT BEYOND FRI. FOR NOW...WE WILL KEEP THE FORECASTS AS IS...DRY WITH NO CHANCE OF TSTMS. =DJB && .AVIATION... UPPER LEVEL LOW PRESSURE SYSTEM WEST OF THE SFO BAY AREA WILL MOVE THROUGH NORTHWEST CALIFORNIA TODAY AND TONIGHT. IT WILL BRING A THREAT OF THUNDERSTORMS ACROSS MUCH OF THE INTERIOR. FLIGHT CONDITIONS WILL BE AFFECTED BY THUNDERSTORMS...MAKING FOR TURBULENT CONDITIONS ALONG WITH POSSIBLE HAIL AND GUSTY WINDS IN THE VICINITY OF CONVECTIVE CELLS. THUNDERSTORMS ARE ALSO POSSIBLE ALONG THE NORTH COAST THIS AFTERNOON. OTHERWISE...STRATUS WILL CONTINUE TO AFFECT COASTAL AIRPORTS AS ONSHORE GRADIENTS REMAIN STRONG. EL && .EKA...WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US AT WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Aug 7, 8:59 AM PDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 859 AM PDT MON AUG 7 2006 CAZ003-004-081600- NORTH COAST INTERIOR-UPPER TRINITY RIVER- 859 AM PDT MON AUG 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT LARGE HAIL...GUSTY WINDS...HEAVY RAINFALL AND DANGEROUS LIGHTNING ARE EXPECTED ACROSS THE MOUNTAINS OF INTERIOR NORTHWEST CALIFORNIA THIS AFTERNOON AND TONIGHT. THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED TRINITY...EASTERN DEL NORTE AND NORTHEASTERN HUMBOLDT COUNTIES IN A SLIGHT RISK AREA FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO SIGNIFICANT WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... CONDITIONS IN THE ATMOSPHERE ARE FAVORABLE FOR HIGH-BASED THUNDERSTORMS AND LARGE HAIL...GUSTY DOWNDRAFTS...ALONG WITH VERY HEAVY RAINFALL TODAY AND TONIGHT. THE PRIMARY FOCUS FOR CONVECTION WILL BE ALONG THE TRINITY ALPS...SOUTH FORK RANGE AND WESTERN SISKIYOUS. SPOTTERS SHOULD BE ON THE LOOKOUT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS INDIVIDUAL CELLS MOVE OFF THE RIDGE TOPS AND INTO THE VALLEYS. MJV
Nearby
Severe Thunderstorm Warnings in California, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.